Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 322, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 5, 2004, 3:14 AM CDT for Osage County, Oklahoma. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 3:14 AM CDT (08:14 UTC)
- Expired
- Jul 5, 2004, 4:30 AM CDT
- In force
- 76 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 9:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2851 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 050814
SVRTUL
OKC113-050930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 430 AM CDT
* AT 313 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 33 MILES NORTH OF GRAINOLA TO 16 MILES
NORTHWEST OF GRAINOLA TO 25 MILES WEST OF GRAINOLA...MOVING EAST AT
40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PAWHUSKA...
SHIDLER...HOMINY...AVANT...WYNONA...FAIRFAX...BARNSDALL...
BURBANK...OKESA...PEARSONIA...BIGHEART...FORAKER...HULAH AND
GRAINOLA.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3700 9602 3636 9601 3621 9608 3674 9703
3678 9675 3699 9674
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:08 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 4, 9:08 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 908 PM CDT SUN JUL 4 2004 COMPLEX OF STORMS FROM NW OK INTO SWRN KS CONTINUES TO TRACK EAST...PERHAPS JUST NORTH OF EAST...ALONG INSTABILITY AXIS ACROSS SRN KS. 30 KT SSWLY LOW-LEVEL OVER WRN OK WILL GRADUALLY VEER...STRENGTHEN AND TRANSLATE EAST OVERNIGHT...ALLOWING FOR BACKBUILDING ALONG SWRN SECTION OF MCS. EVENTUALLY EXPECT THE MCS TO TURN MORE E/ESE IN DIRECTION...AFFECTING NE OK AFTER MIDNIGHT. GIVEN THE HEAVY RAINFALL OVER THE PAST FEW DAYS...WILL ISSUE A FLASH FLOOD WATCH FOR THE OK COUNTIES ALONG THE KS BORDER THROUGH MONDAY MORNING. UPDATE SHOULD BE OUT AROUND 915-920 PM. FORECAST ID = 18 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...FLASH FLOOD WATCH UNTIL 1000 AM CDT MONDAY FOR ZONES OKZ054>058.
Hazardous weather outlook, Jul 4, 9:55 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 955 PM CDT SUN JUL 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 955 PM CDT SUN JUL 4 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORMS LIKELY ACROSS FAR NORTHEAST OKLAHOMA AFTER MIDNIGHT... A COMPLEX OF STORMS CONTINUES TO MARCH ACROSS SOUTH CENTRAL KANSAS AND NORTHWEST OKLAHOMA THIS EVENING. A SOUTHWESTERLY LOW LEVEL JET WILL CONTINUE TO INTENSIFY AS THE NIGHT PROGRESSES...ALLOWING THE COMPLEX TO MAINTAIN ITS STRENGTH AS IT MOVES INTO NORTHEAST OKLAHOMA AFTER MIDNIGHT...LIKELY ORGANIZING INTO A LINE OF STORMS AFFECTING AREAS NORTH OF A TULSA TO FAYETTEVILLE LINE. SUFFICIENT ELEVATED INSTABILITY EXISTS FOR SOME OF THE STORMS TO BE SEVERE...WITH HAIL TO THE SIZE OF PENNIES AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. PREVIOUS HEAVY RAINS HAVE LEFT CONDITIONS FAVORABLE FOR FLASH FLOODING...AND FLOODING WILL CONTINUE TO BE A THREAT WITH ANY THUNDERSTORM COMPLEX THAT AFFECTS THE AREA. ALSO...SEVERAL AREA RIVERS REMAIN IN FLOOD. PLEASE REFER TO THE LATEST FLOOD STATEMENTS /OKCFLSTUL/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...PRIMARILY LATE TONIGHT. IN ADDITION...ACTIVATION IN RESPONSE TO FLASH FLOODING OR ONGOING RIVER FLOODING MAY ALSO BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL LIKELY WEAKEN BY LATE MORNING. OTHERWISE...THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH THE GREATER CHANCES OCCURRING TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 4, 9:45 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 945 PM CDT SUN JUL 4 2004 OKZ054>063-050900- CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA OK-PAWNEE OK- ROGERS OK-TULSA OK-WASHINGTON OK- 945 PM CDT SUN JUL 4 2004 SEVERE THUNDERSTORM WATCH NUMBER 556 IN EFFECT UNTIL 400 AM CDT. THIS INCLUDES THE FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES AND DELAWARE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:24 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.